Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taking treatment for diabetes and BP. Getting headache and muscle pain. Any relief?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Dear Sir,
Sir, though I have put up this query earlier also, since I have taken a blood test yesterday and hence I am asking again this query hoping that you may get some hint in the enclosed report.

I am diabetic & BP & with medication and Insulin. My diet also is as per advise and its includes mixed vegetables (boiled & Raw) and fruits.

Brief Details:-

Diabetic (Type -II) - 20 Years
BP - 13 Years

• Vegetarian
• Non-smoker
• Non-alcoholic
• Age – 54 Years
• Weight 81 Kg
• Height 176 CM

TAB- METAFORTE G-853           1-0-1
INJ - MIXTARD 30/70           16-0-10
TAB - TELSARTAN AM 40MG       1'-0'-1
COLSPRIN 100 MG                1'-0'-0
TAB- PLOZ MF -15           0'-1'-0
TAB- ROSEDAY 10MG           0'-0'-1
BECADEXAMIN                 0-0-1

My present problems are: -
(1) Head ache and uneasiness: - Since one year (ever little more) I am having headache, tiredness & uneasiness and sleepy especially between 3.00 to 5.00 PM. Presently today my BP is 137/83 and blood sugar was 212 RBS.
•     I got my eye checkup done and confirmed that cause of headache is not due to eye sight. Due this headache I normally feel to take hot coffee and use headache balm.

(2) Mussel pain, especially “Sudden Catch” during night in leg (calf area- above heel) and it is once in a while or so and when I get this “catch” , I will get up and shake my leg to come out this catch pain and after this catch the pain will persist for one or two days .

3) Is taking coffee is too much concern compare to existing problem, though I am trying reduce my intake of coffee, but due to my uneasiness and head ache I am finding difficult sir.
I am enclosing detailed blood report dated 06.01.2013 for your kind advise please and request you kindly comment the report.

Physical Activity:-
30- 45 Minutes to One Hour walking daily
Nature of Work
Desk work with normal work related stress. Normally I have good sleep and once in a week or so I will have disturbed sleep.
Posted Thu, 24 Jan 2013 in Diabetes
Answered by Dr. Akhilesh Dubey 1 hour later
You are diabetic and hypertensive and taking regular treatment for both.

It is good that you do not smoke or drink.

I am glad that you walk daily 1 hour.

I have seen your investigation reports there are few abnormalities which needs to be taken care.

1) HBA1c is 9.3% which is high and indicates poor control of blood sugar level so please take care of diet and dose adjustment of insulin is required, so as to control FBS and PPBS in the long run to decrease HBA1c.

2) Your Lipid profile also Triglyceride is high which should be <150 with good diabetic control this would improve if not a Fibrate drug may be added.

3) Your Vitamin D3 level is low which could be supplemented with Vitamin D3.

4) Your liver enzyme is mildly raised which could be part of fatty liver so take care of diet, or other possibility may be due to drugs which you are taking.

5) Your muscle pain may be due to drugs most likely Metformin as it is useful in diabetes so the dose may be reduced. Even Vitamin D would help to some extent.

6) You should reduce coffee intake and also try to reduce weight.

7) Please take some yoga and meditation to reduce stress.

Hope this information helps you, if you have any further query, please feel free to ask me.

Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Follow-up: Taking treatment for diabetes and BP. Getting headache and muscle pain. Any relief? 4 hours later
Thank you Doctor for your advice and noted the same please.

1) Is it possible to advice me for my headach and uneasiness sir,
2) Could you please prescribe some the supplementary for Vitamin D3
3) Can you suggest any alternative for TAB- METAFORTE G-853

Sir, I have noted implement the advices and otherwise do I have any point to worry on my health condition doctor

With best regards,
Answered by Dr. Akhilesh Dubey 54 minutes later

Thanks for your input.

Yes, your headache may be tension type headache and analgesic such as Calpol 650 mg (Paracetamol) can be taken as and when required. You may require prophylactic anti anxiety medicine. A prescription from your treating physician would be needed for that.

Supplementation of Vitamin D can be done after consulting with your treating Physician as prescribing online without examining you would be unethical.

We can increase the dose of insulin or get long acting insulin (Glargine) for better control of blood sugar level. That will help in reducing the anti-diabetic medication taken orally. It is necessary to discuss this matters with your treating physician, so that he can make the necessary changes.

This should be suffice for now and please inform me about progress.

Dr.Akhilesh Dubey. M.D

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor